Alert archive / Oklahoma / River Flood Warnings in 2009
River Flood Warning 38, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Sep 9, 2009, 2:10 PM CDT for Ottawa County, Oklahoma. It took effect at Sep 10, 2009, 12:49 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 9, 2009, 2:10 PM CDT (19:10 UTC)
- In effect from
- Sep 10, 2009, 12:49 AM CDT
- Expired
- Sep 9, 2009, 8:54 PM CDT
- In force
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River near Quapaw (QUAO2).
- Action stage
- 20 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07188000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 091910 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 210 PM CDT WED SEP 09 2009 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. OKC115-100310- /O.NEW.KTSA.FL.W.0038.090910T0549Z-090911T1640Z/ /QUAO2.1.ER.090910T0549Z.090910T1800Z.090911T1040Z.NO/ 210 PM CDT WED SEP 09 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE SPRING RIVER NEAR QUAPAW. * FROM LATE TONIGHT TO FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 100 PM WEDNESDAY THE STAGE WAS 13.11 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE SPRING RIVER NEAR QUAPAW IS EXPECTED TO RISE ABOVE FLOOD STAGE THURSDAY BEFORE DAWN AND CONTINUE TO RISE TO NEAR 23.2 FEET BY EARLY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING. * IMPACT...AT 23.0 FEET...PARK AND RECREATIONAL AREAS DOWNSTREAM FROM THE GAGE SITE WILL EXPERIENCE MINOR FLOODING. $$
1 follow-up statement
000 WGUS84 KTSA 100154 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 854 PM CDT WED SEP 09 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-100954- /O.EXT.KTSA.FL.W.0036.000000T0000Z-090914T1248Z/ /COMO2.2.ER.090909T1908Z.090911T0000Z.090914T0648Z.NO/ 854 PM CDT WED SEP 09 2009 THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR COMMERCE. * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 PM WEDNESDAY THE STAGE WAS 17.53 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE RISING TO NEAR 20.9 FEET THURSDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY BEFORE DAWN . * IMPACT...AT 21.0 FEET...MODERATE AGRICULTURAL FLOODING WILL OCCUR. SOME ROADS WITHIN RIVERVIEW PARK WILL BE FLOODED INCLUDING STATE HIGHWAY 125 NEAR THE FAIRGROUNDS. $$ OKC115-100224- /O.CAN.KTSA.FL.W.0038.000000T0000Z-090911T1640Z/ /QUAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 854 PM CDT WED SEP 09 2009 THE FLOOD WARNING IS CANCELLED FOR THE SPRING RIVER NEAR QUAPAW. * AT 800 PM WEDNESDAY THE STAGE WAS 15.15 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE SPRING RIVER NEAR QUAPAW WILL CREST BELOW FLOOD STAGE AT 16.4 FEET THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Sep 9, 12:48 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 9, 12:48 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT WED SEP 9 2009
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
RAIN SHOWER / SCATTERED THUNDERSTORM AREA OVER
NORTHWEST ARKANSAS WILL PRODUCE MVFR AND ISOLATED
IFR CONDITIONS KXNA/KFYV UNTIL 21Z. IMPROVING CONDS
22Z-03Z. MORE SHOWERS/THUNDERSTORMS DEVELOPING
OVERNIGHT WITH CIGS LOWERING. POTENTIAL FOR IFR
CIGS KTUL/KRVS AFT 10Z...AFT 13Z KXNA/KFYV.
&&
.PREV DISCUSSION... /ISSUED 1043 AM CDT WED SEP 9 2009/
DISCUSSION...
FLOOD WATCH TRIMMED TO JUST FOUR NE COUNTIES.
THUNDER DIMINISHING AND MOVING EAST...FAR NE
OK COUNTIES AND NW ARKANSAS TO BE CLOUDY AND
COOL FOR THE BALANCE OF THE DAY. PRECIP MAY
REFORM ON CLOUD SUN BOUNDARY MID OR LATE IN
THE AFTERNOON. THEN AGAIN TONIGHT NORTHEAST.
GW
PREV DISCUSSION... /ISSUED 617 AM CDT WED SEP 9 2009/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
ONGOING CONVECTIVE COMPLEX WILL CONTINUE TO IMPACT NORTHEAST
OKLAHOMA AND FAR NORTHWEST ARKANSAS SITES THROUGH THE MORNING
HOURS. ADDITIONAL STORM DEVELOPMENT ALONG PERIPHERY / OUTFLOW OF
THIS COMPLEX MAY SPREAD IMPACTS INTO KMLC/KFSM LATE THIS MORNING
INTO THE AFTERNOON. LOWER FLIGHT CATEGORIES ARE LARGELY TIED TO
THE HEAVIEST PRECIP. ADDITIONAL CONVECTION POSSIBLE LATER
TONIGHT...AND SHOULD SKIES CLEAR OVER NW ARKANSAS...THEN FOG IS
ALSO POSSIBLE.
PREV DISCUSSION... /ISSUED 347 AM CDT WED SEP 9 2009/
DISCUSSION...
A MCV COMBINED WITH ISENTROPIC UPGLIDE ENHANCED BY A LOW
LEVEL JET HAS RESULTED IN A COMPLEX OF SHOWERS AND THUNDERSTORMS
OVER CENTRAL AND SOUTHERN KANSAS AND NORTHEAST OKLAHOMA THIS
MORNING. THE RAIN IS MOVING OVER THE CURRENT FLASH FLOOD WATCH
AND SEE NO REASON TO CANCEL IT. WILL NOT EXTEND IT BEYOND THE
MORNING HOURS...HOWEVER...AS I AM NOT CONFIDENT THE RAIN WILL
LAST ALL DAY. THIS SAME REASONING APPLIES TO MY HIGH TEMPERATURE
FORECAST TODAY. THINK WE COULD SEE SOME SUN THIS AFTERNOON...
ESPECIALLY IN THE WESTERN AND SOUTHERN PARTS OF THE AREA. WITH
ANY SUN AT ALL...IT WILL HEAT UP QUICKLY GIVEN 850 TEMPS SIMILAR
TO YESTERDAY.
RAIN CHANCES WILL CONTINUE THE NEXT SEVERAL DAYS AS THE ATMOSPHERE
WILL CONTINUE TO BE RATHER STAGNANT IN ITS WIND FIELDS AND MOISTURE
WILL BE PLENTIFUL. THE BEST RAIN CHANCES THIS WEEK WILL BE FROM
FRIDAY NIGHT INTO SATURDAY NIGHT. AN UPPER TROUGH WILL DIG AND
CUT OFF OVER THE CENTRAL PLAINS FRIDAY AND SATURDAY DRIVING A
COLD FRONT THROUGH THE AREA. BASED THIS ON MY FAVORITE MODELS
FOR THE DAY WHICH INCLUDE THE 12Z ECMWF AND THE 00Z CANADIAN MODEL.
ALSO BASED THIS ON WHAT I SAW LAST NIGHT WHICH WAS QUITE SIMILAR
TO WHAT I SAW THIS MORNING. ALL SAID AND DONE COULD HAVE A
SIGNIFICANT RAIN EVENT FRIDAY NIGHT AND SATURDAY...ESPECIALLY
OVER NORTHEAST OKLAHOMA. 1 TO 3 INCHES OF RAIN COULD BE POSSIBLE.
TEMPERTURE WISE...CLOUDS AND THE POTENTIAL RAIN WILL HOLD THEM
DOWN SOME AND HIGHER DEW POINTS WILL KEEP MORNING LOWS RATHER
MILD. FOR THE WEEKEND SIDED WITH A BLEND OF THE 12Z ECMWF AND
00Z GFS MOS. THE CLOUD COVER AND RAIN COULD VERY WELL HOLD
HIGHS DOWN INTO THE 70S AND POSSIBLY EVEN LOWER THAN I HAVE
FORECAST.
THE RAIN SHOULD BE ON ITS WAY OUT SATURDAY NIGHT AND SUNDAY
AND THE CLOUDS WILL LINGER LONGER THAN THE RAIN BUT WILL BE
ON THEIR WAY OUT SUNDAY AFTERNOON AND SUNDAY NIGHT. A
MODERATING TREND IN TEMPERATURES WILL FOLLOW FOR EARLY NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 82 68 85 / 30 40 20 40
FSM 68 86 67 86 / 50 40 20 30
MLC 68 85 67 84 / 40 40 20 50
BVO 65 84 63 85 / 20 40 20 40
FYV 62 82 61 84 / 40 40 20 30
BYV 61 83 61 84 / 40 40 20 20
MKO 66 83 66 85 / 40 40 20 50
MIO 63 84 64 89 / 30 40 20 40
F10 66 83 66 84 / 40 40 20 50
HHW 70 90 69 86 / 40 40 20 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR OKZ057-OKZ058-OKZ062-
OKZ063.
AR...NONE.
&&
SHORT TERM...21
LONG TERM....05
AVIATION...21Hazardous weather outlook, Sep 9, 1:21 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 121 PM CDT WED SEP 9 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 120 PM CDT WED SEP 9 2009 ...LOCAL AREAS OF HEAVY RAIN FROM THUNDERSTORMS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A VERY MOIST ATMOSPHERE OVER NORTHEAST OKLAHOMA AND ADJACENT NORTHWEST ARKANSAS WILL CONTINUE THE THREAT OF LOCALLY HEAVY RAIN FROM THUNDERSTORMS THROUGH TONIGHT. INITIALLY THIS AFTERNOON THUNDER WILL BE CONFINED TO AREAS FROM ABOUT INTERSTATE 40 SOUTH IN SOUTHEAST OKLAHOMA...ALONG WITH WEST CENTRAL AND NORTHWEST ARKANSAS. TONIGHT THUNDERSTORMS WILL LIKELY DEVELOP AGAIN. ALTHOUGH THE THREAT OF SEVERE STORMS WILL BE VERY SMALL DUE TO WEAK WIND FIELDS ALOFT... THE THREAT WILL NOT BE ZERO. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION UNLIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... OUR UNSETTLED WEATHER PATTERN WILL CONTINUE RIGHT ON THROUGH THE WEEKEND. AREAS THAT HAVE ALREADY RECEIVED A LOT OF RAIN WILL BE VULNERABLE TO FLOODING SHOULD MORE HEAVY RAIN OCCUR. GW WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Sep 9, 10:29 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 AM CDT WED SEP 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD 8 WNW WELCH 36.92N 95.23W
09/09/2009 CRAIG OK PUBLIC
BIG CABIN CREEK IS OVERFLOWING ITS BANKS. E 70 ROAD IS
IMPASSABLE ABOUT A QUARTER MILE WEST OF ITS INTERSECTION
WITH 4375 ROAD. RELAYED BY WFO SPRINGFIELD.
&&
KAHLocal storm report, Sep 9, 11:48 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1148 AM CDT WED SEP 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM FLASH FLOOD COMMERCE 36.93N 94.87W
09/09/2009 OTTAWA OK LAW ENFORCEMENT
FLASH FLOODING REPORTED IN TOWN. LOW WATER CROSSING OVER
TAR CREEK NEAR TOWN BLOCKED DUE TO FLOODING. REPORTED BY
THE COMMERCE POLICE DEPARTMENT.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:30 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata | 90 min |
| Sep 9, 6:49 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Ottawa, Rogers | 101 min |
| Sep 9, 8:25 AM CDT | River Flood Warning | TSA | Ottawa | 6 days |
| Sep 9, 8:55 AM CDT | Flash Flood Warning | TSA | Craig, Nowata, Ottawa | 4 hr |
| Sep 9, 12:40 PM CDT | Areal Flood Warning | TSA | Craig, Nowata, Ottawa | 6 hr |
| Sep 9, 1:54 PM CDT | River Flood Warning | TSA | Nowata | 66 hr |
| Sep 9, 4:44 PM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Sep 9, 5:11 PM CDT | Special Weather Statement | TSA | Wagoner | 34 min |
| Sep 9, 5:31 PM CDT | Special Weather Statement | TSA | Tulsa | 29 min |
| Sep 9, 5:51 PM CDT | Special Weather Statement | TSA | Wagoner | 39 min |
| Sep 9, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 17 min |
| Sep 9, 6:34 PM CDT | Areal Flood Advisory | TSA | Tulsa | 56 min |
| Sep 9, 6:58 PM CDT | Special Weather Statement | TSA | Wagoner | 32 min |
Nearby
River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.